MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23406
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, before putting in the universa firm ureteral stent set the tether broke.As reported, the tether seemed very fragile and breaks at the least touch.They used another stent.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, quality control data, and specifications.The customer returned one open carton labeled with part number ufh-626-rt1 and lot number 8989963 for investigation.The inner pouch was not returned.Visual examination confirmed the stent is a 6fr 26cm universa firm stent.Two knots were found near the proximal end of the tether.The suture stretched then broke near the proximal knot.Specification shows one knot at the end of the tether.No manufacturing anomalies were found on the stent or tether.The tether was likely knotted a second time by the user.Monofilament tethers are designed to easily break away to prevent coil damage.The device history record review for lot number 8989963 showed there were no non-conformances associated with this device lot.A search of complaint records revealed this is the only complaint for complaint device lot number 8989963.A review of the lot records and procedures identified that there are controls in place to ensure the strength of the tether.There were no anomalies identified for the lot records.A review of the returned device identified that the tether had likely separated twice as the tether had two knots indicating it had likely been re-tied.The tether appears to have been stretched to the point of separation.The definitive cause for this specific failure mode could not be established.A quality engineer risk assessment concluded no risk reduction activities are required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7942983
Report Number1820334-2018-03021
Device Sequence Number16708095
Product Code FAD
UDI-Device Identifier10827002234069
UDI-Public(01)10827002234069(17)210629(10)8989963
Combination Product (Y/N)N
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2021
Device Model NumberG23406
Device Catalogue NumberUFH-626-RT1
Device Lot Number8989963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2018
Initial Date Received by Manufacturer 09/20/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1